The University of Southampton
University of Southampton Institutional Repository
Warning ePrints Soton is experiencing an issue with some file downloads not being available. We are working hard to fix this. Please bear with us.

Uniform local amenability

Uniform local amenability
Uniform local amenability
The main results of this paper show that various coarse (‘large scale’) geometric properties are closely related. In particular, we show that prop- erty A implies the operator norm localisation property, and thus that norms of operators associated to a very large class of metric spaces can be effectively estimated.
The main tool is a new property called uniform local amenability. This property is easy to negate, which we use to study some ‘bad’ spaces. We also generalise and reprove a theorem of Nowak relating amenability and asymptotic dimension in the quantitative setting.
amenability, metric sparsification, operator norm localisation, non commutative geometry, geometric group theory, Yu's property A, coarse embeddability
1661-6952
583-603
Brodzki, Jacek
b1fe25fd-5451-4fd0-b24b-c59b75710543
Niblo, Graham
43fe9561-c483-4cdf-bee5-0de388b78944
Špakula, Ján
c43164e4-36a7-4372-9ce2-9bfbba775d77
Willett, Rufus
9f00bf4a-53ab-47b5-9f59-d12174765907
Wright, Nick
f4685b8d-7496-47dc-95f0-aba3f70fbccd
Brodzki, Jacek
b1fe25fd-5451-4fd0-b24b-c59b75710543
Niblo, Graham
43fe9561-c483-4cdf-bee5-0de388b78944
Špakula, Ján
c43164e4-36a7-4372-9ce2-9bfbba775d77
Willett, Rufus
9f00bf4a-53ab-47b5-9f59-d12174765907
Wright, Nick
f4685b8d-7496-47dc-95f0-aba3f70fbccd

Brodzki, Jacek, Niblo, Graham, Špakula, Ján, Willett, Rufus and Wright, Nick (2013) Uniform local amenability. Journal of Noncommutative Geometry, 7 (2), 583-603. (doi:10.4171/JNCG/128).

Record type: Article

Abstract

The main results of this paper show that various coarse (‘large scale’) geometric properties are closely related. In particular, we show that prop- erty A implies the operator norm localisation property, and thus that norms of operators associated to a very large class of metric spaces can be effectively estimated.
The main tool is a new property called uniform local amenability. This property is easy to negate, which we use to study some ‘bad’ spaces. We also generalise and reprove a theorem of Nowak relating amenability and asymptotic dimension in the quantitative setting.

Text
abmsp2.pdf - Author's Original
Download (326kB)
Text
336622BRODZKI10.pdf - Version of Record
Restricted to Repository staff only
Request a copy

More information

e-pub ahead of print date: 29 March 2012
Published date: 7 May 2013
Keywords: amenability, metric sparsification, operator norm localisation, non commutative geometry, geometric group theory, Yu's property A, coarse embeddability
Organisations: Pure Mathematics

Identifiers

Local EPrints ID: 336622
URI: http://eprints.soton.ac.uk/id/eprint/336622
ISSN: 1661-6952
PURE UUID: 8378aa1a-0868-4205-822d-8de3e6dd58fc
ORCID for Graham Niblo: ORCID iD orcid.org/0000-0003-0648-7027
ORCID for Ján Špakula: ORCID iD orcid.org/0000-0001-5775-9905
ORCID for Nick Wright: ORCID iD orcid.org/0000-0003-4884-2576

Catalogue record

Date deposited: 02 Apr 2012 15:18
Last modified: 21 Nov 2021 03:09

Export record

Altmetrics

Contributors

Author: Jacek Brodzki
Author: Graham Niblo ORCID iD
Author: Ján Špakula ORCID iD
Author: Rufus Willett
Author: Nick Wright ORCID iD

Download statistics

Downloads from ePrints over the past year. Other digital versions may also be available to download e.g. from the publisher's website.

View more statistics

Atom RSS 1.0 RSS 2.0

Contact ePrints Soton: eprints@soton.ac.uk

ePrints Soton supports OAI 2.0 with a base URL of http://eprints.soton.ac.uk/cgi/oai2

This repository has been built using EPrints software, developed at the University of Southampton, but available to everyone to use.

We use cookies to ensure that we give you the best experience on our website. If you continue without changing your settings, we will assume that you are happy to receive cookies on the University of Southampton website.

×